Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 89, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 2:38 AM CDT for Appanoose County, Davis County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 2:38 AM CDT (07:38 UTC)
- Expired
- Aug 24, 2007, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Appanoose County, IA, Davis County, IA
The radar
The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:25 AM CDT | FLASH FLOOD | Bloomfield, IA | 4 FEET OF WATER AND CAR STRANDED ON ROAD. WATER BACKING UP INTO BASEMENTS. COUNTYWIDE GRAVEL ROAD WASHOUTS AND SHOULDER WASHOUTS. |
| Aug 24, 4:55 AM CDT | FLASH FLOOD | 2 Sw Mystic, IA | WATER RESCUES ONGOING SOUTHWEST OF MYSTIC. ALSO NUMEROUS COUNTY ROADS UNDER WATER THROUGHOUT THE COUNTY. |
| Aug 24, 7:30 AM CDT | HEAVY RAIN 12.34 | Rathbun, IA | MOST OF RAIN FELL IN THE PAST 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 240741
FFWDMX
IAC007-051-241345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
238 AM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN DAVIS COUNTY IN SOUTHEAST IOWA...
* UNTIL 845 AM CDT.
* AT 232 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OCCURRING IN BLOOMFIELD WITH MANY CITY STREETS FLOODED...
UP TO A FOOT DEEP...A STORAGE SHED IS FLOATING OFF ITS
FOUNDATION...AND ONE BACKYARD IS REPORTED FLOODED TO THE TOP OF
THE FENCE. BLOOMFIELD HAS RECEIVED OVER 2 INCHES OF RAINFALL SINCE
MIDNIGHT. 3 TO 5 INCHES OF RAINFALL IS ESTIMATED OVER THE SOUTHERN
PORTIONS OF APPANOOSE AND DAVIS COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE
AND BLOOMFIELD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. IF
YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4059 9310 4073 9310 4080 9219 4060 9219
4058 9309
TIME...MOT...LOC 0738Z 180DEG 0KT 4068 9288
$$
VACHALEK4 follow-up statements
000
WGUS73 KDMX 240841
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT FRI AUG 24 2007
IAC007-051-241345-
APPANOOSE IA-DAVIS IA-
337 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHERN DAVIS AND SOUTHERN APPANOOSE COUNTIES...
AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
MODERATE TO HEAVY RAIN FALLING OVER THE WARNED AREA.
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OCCURRING IN
BLOOMFIELD WITH MANY CITY STREETS FLOODED...UP TO A FOOT DEEP...A
STORAGE SHED IS FLOATING OFF ITS FOUNDATION...AND ONE BACKYARD IS
REPORTED FLOODED TO THE TOP OF THE FENCE. BLOOMFIELD HAS RECEIVED
OVER 3.45 INCHES OF RAINFALL SINCE MIDNIGHT. 3 TO 6 INCHES OF
RAINFALL IS ESTIMATED OVER THE SOUTHERN PORTIONS OF APPANOOSE AND
DAVIS COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE
AND BLOOMFIELD
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. IF
YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4059 9310 4073 9310 4080 9219 4060 9219
4058 9309
TIME...MOT...LOC 0837Z 180DEG 0KT 4068 9288
$$
VACHALEK000
WGUS73 KDMX 241009
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT FRI AUG 24 2007
IAC007-051-241345-
APPANOOSE IA-DAVIS IA-
459 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHERN DAVIS AND SOUTHERN APPANOOSE COUNTIES...
AT 452 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLASH FLOODING OVER THE WARNED AREA. NUMEROUS COUNTY ROADS REMAIN
UNDER WATER IN APPANOOSE COUNTY...AND SIGNIFICANT FLOODING WAS
REPORTED EARLIER IN BLOOMFIELD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE
AND BLOOMFIELD.
ALTHOUGH RAINFALL HAS DIMINISHED IN INTENSITY...ADDITIONAL HEAVY
RAIN WITH AMOUNTS OF 1 TO 2 INCHES IS STILL POSSIBLE IN THE WARNED
AREA THROUGH MID MORNING...WHICH COULD PRODUCE ADDITIONAL FLASH
FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4059 9310 4073 9310 4080 9219 4060 9219
4058 9309
TIME...MOT...LOC 0959Z 180DEG 0KT 4068 9288
$$
KINNEY000
WGUS73 KDMX 241143
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 AM CDT FRI AUG 24 2007
IAC007-051-241345-
APPANOOSE IA-DAVIS IA-
639 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHERN DAVIS AND SOUTHERN APPANOOSE COUNTIES...
AT 634 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS FLOODING CONTINUED
AROUND THE COUNTY BUT THAT MOST OF THE WATER HAD CLEARED THE STREETS
IN CENTERVILLE. IN DAVIS COUNTY...4 OR 5 STREETS REMAINED CLOSED IN
BLOOMFIELD AND AT LEAST 3 OR 4 COUNTY ROADS WERE CLOSED IN THE
COUNTY.
MODERATE RAINFALL WILL CONTINUE THROUGH THE NEXT HOUR OR
SO...HOWEVER THE HEAVY RAINFALL HAS SHIFTED TO THE EAST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE
AND BLOOMFIELD
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4059 9310 4073 9310 4080 9219 4060 9219
4058 9309
TIME...MOT...LOC 1139Z 180DEG 0KT 4068 9288
$$000
WGUS73 KDMX 241255
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 AM CDT FRI AUG 24 2007
IAC007-051-241345-
APPANOOSE IA-DAVIS IA-
754 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHERN DAVIS AND SOUTHERN APPANOOSE COUNTIES...
AT 751 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS FLOODING CONTINUED
AROUND THE COUNTY BUT THAT MOST OF THE WATER HAD CLEARED THE STREETS
IN CENTERVILLE. IN DAVIS COUNTY...4 OR 5 STREETS REMAINED CLOSED IN
BLOOMFIELD AND AT LEAST 3 OR 4 COUNTY ROADS WERE CLOSED IN THE
COUNTY.
ADDITIONAL RAIN WILL FALL FOR THE NEXT 2 HOURS...BUT ADDITIONAL
RAINFALL WILL BE ON THE ONE QUARTER TO ONE HALF INCH RANGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE
AND BLOOMFIELD
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4059 9310 4073 9310 4080 9219 4060 9219
4058 9309
TIME...MOT...LOC 1254Z 180DEG 0KT 4068 9288
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:40 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 24, 12:40 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1240 AM CDT FRI AUG 24 2007 ..UPDATED FOR TAFS... .DISCUSSION... AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH 18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE. SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA. && .AVIATION...24/06Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY. IAZ049-050-059>062-070>075-081>086-092>097 && LONG TERM...FORSTER SHORT TERM/AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT FRI AUG 24 2007 IAZ049-050-059>062-070>075-081>086-092>097-241100- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING THE EARLY MORNING HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...OVERNIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT/KINNEY
In the hours before
Local storm report, Aug 23, 11:38 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM FLASH FLOOD 2 S MORAVIA 40.86N 92.82W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.
1136 PM FLASH FLOOD MYSTIC 40.78N 92.94W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
HOMES BEING THREATENED BY FLASH FLOODING.
&&
RVACHALELocal storm report, Aug 24, 12:10 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 1 S ELDON 40.90N 92.22W
08/24/2007 WAPELLO IA FIRE DEPT/RESCUE
SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
ROADS IN THAT AREA.
&&
RVACHALELocal storm report, Aug 24, 12:12 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CRESTON 41.06N 94.36W
08/23/2007 UNION IA EMERGENCY MNGR
WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.
&&
RKLocal storm report, Aug 24, 1:07 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD THAYER 41.03N 94.05W
08/24/2007 UNION IA EMERGENCY MNGR
THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
TREES ON ROADS CARRIED BY FLOOD WATERS.
&&
KJLocal storm report, Aug 24, 2:21 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTERVILLE 40.73N 92.87W
08/24/2007 APPANOOSE IA LAW ENFORCEMENT
SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.
&&
RKLocal storm report, Aug 24, 2:34 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BLOOMFIELD 40.75N 92.42W
08/24/2007 DAVIS IA LAW ENFORCEMENT
CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
DUE TO POOR DRAINAGE.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:41 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 10:29 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 6 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 1:42 AM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:10 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 24, 3:22 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 24, 4:27 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.